| Model Number |
400077-04 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The intuitive surgical inc.Failure analysis team replicated/confirmed the customer reported complaint.The cannula seal was found to have torn material measuring 0.083" x 0.046" in size that was not returned.The root cause of the ¿tears/torn seals¿ is most commonly attributed to mishandling/misuse.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, pieces from the cannula seal broke off and fell inside the patient's abdomen.The surgeon was able to retrieve all fragments during the same procedure.The customer replaced the cannula seal with a back-up accessory of the same kind and completed the procedure with no reported injury.Intuitive surgical, inc.Has made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.